0
RESEARCH PAPERS

Invariant Imbedding Applied to Eigenvalue Problems in Mechanics

[+] Author and Article Information
E. M. Shoemaker

Department of Theoretical and Applied Mechanics, University of Illinois, Urbana, Ill.

J. Appl. Mech 32(1), 47-50 (Mar 01, 1965) (4 pages) doi:10.1115/1.3625782 History: Received February 27, 1964; Online September 15, 2011

Abstract

A formal method is presented for obtaining eigenvalues of ordinary differential equations associated with problems of buckling and vibration. The method utilizes the idea of invariant imbedding which has previously been applied to two point boundary value problems in transport theory and wave propagation. The present method reduces the eigenvalue problem to an initial value problem for a matrix of Riccati equations. The numerical solution of such formulations has proved to be generally more efficient than known methods.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In